# SDR CA040604003

- Difficulty date: June 3, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 2,423 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 8300 · Accessory Gearboxes
- Part: Seal
- Part number: 3022376
- Condition: Damaged
- Location: Epa Can
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) AIRCRAFT HAD JUST LANDED AND SHUT DOWN AT IT'S DESTINATION AIRPORT. THE PILOT DISEMBARKED THE AIRCRAFT AND NOTICED A LARGE STREAK OF OIL DOWN THE LT SIDE OF THE FUSELAGE. MAINTENANCE INVESTIGATED THE INCIDENT AND FOUND ANOTHER LARGE OIL STREAK DOWN THE BELLY OF THE AIRCRAFT.  IN ADDITION TO THE TWO OIL STREAKS THE EPA CAN WAS COMPLETELY FULL. THE STARTER-GENERATOR WAS REMOVED, AND MAINTENANCE FOUND THE OIL SEAL WAS SLIGHTLY DAMAGED.  A NEW SEAL WAS INSTALLED AND THE AIRCRAFT GROUND RUN WITH NO FURTHER DEFECTS NOTED.
